MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 MIRAGE; WIRE, GUIDE, CATHETER

MICRO THERAPEUTICS, INC. DBA EV3 MIRAGE; WIRE, GUIDE, CATHETER
Model Number 103-0608
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the surgeon broke the tip off of the mirage guidewire in the meningeal branch on the dural arteriovenous fistulas on (b)(6) 2021.
 
Additional Manufacturer Narrative
H3: the mirage guidewire was returned for analysis.The mirage guidewire pusher was found undamaged.The coating was found undamaged.The mirage guidewire coil tip was found stretched and broken.The customer¿s report of guidewire tip separation was confirmed.Possible causes of tip separation are tortuous anatomy, guidewire not retracted in a one-to-one motion with the pusher during repositioning, pushwire rotation, or user advances/retracts device against resistance.As the unknown micro catheter used in the event was not returned, any contribution of the micro catheter towards damage could not be confirmed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MIRAGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key12229233
Report Number2029214-2021-00925
Device Sequence Number3509059
Product Code DQX
UDI-Device Identifier00763000294120
UDI-Public00763000294120
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2023
Device Model Number103-0608
Device Catalogue Number103-0608
Device Lot NumberB085836
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2021
Supplement Date Received by Manufacturer10/13/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1